Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 154, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 4, 2020, 7:21 PM CDT for Barry County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2020, 7:21 PM CDT (00:21 UTC)
- Expired
- May 4, 2020, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Barry County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:32 PM CDT | HAIL 1.25 | Washburn, MO | REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
| May 4, 7:38 PM CDT | HAIL 1.5 | 3 Wsw Eagle Rock, MO | |
| May 4, 7:38 PM CDT | HAIL 1.5 | Washburn, MO | HWY 37 IN WASHBURN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -464 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
486
WUUS53 KSGF 050021
SVRSGF
MOC009-050100-
/O.NEW.KSGF.SV.W.0154.200505T0021Z-200505T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
721 PM CDT Mon May 4 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Barry County in southwestern Missouri...
* Until 800 PM CDT.
* At 721 PM CDT, a severe thunderstorm was located near Washburn, or
11 miles southwest of Cassville, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Table Rock Lake... Roaring River State Park...
Shell Knob... Seligman...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9398 3662 9397 3658 9358 3650 9358
TIME...MOT...LOC 0021Z 283DEG 32KT 3657 9402
HAIL...1.75IN
WIND...60MPH
$$
Perez2 follow-up statements
691
WWUS53 KSGF 050038
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
738 PM CDT Mon May 4 2020
MOC009-050100-
/O.CON.KSGF.SV.W.0154.000000T0000Z-200505T0100Z/
Barry MO-
738 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN BARRY COUNTY...
At 738 PM CDT, a severe thunderstorm was located over Seligman, or 10
miles south of Cassville, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Table Rock Lake... Roaring River State Park...
Shell Knob... Seligman...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9398 3662 9397 3658 9358 3650 9358
TIME...MOT...LOC 0038Z 282DEG 30KT 3653 9390
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Perez493
WWUS53 KSGF 050050
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
750 PM CDT Mon May 4 2020
MOC009-050100-
/O.CON.KSGF.SV.W.0154.000000T0000Z-200505T0100Z/
Barry MO-
750 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN BARRY COUNTY...
At 750 PM CDT, a severe thunderstorm was located over Beaver, or 8
miles north of Eureka Springs, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Table Rock Lake... Roaring River State Park...
Shell Knob... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9392 3661 9386 3658 9358 3650 9358
TIME...MOT...LOC 0050Z 282DEG 30KT 3651 9378
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
PerezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:04 PM CDT, 17 minutes earlier.
Area forecast discussion, May 4, 7:04 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Springfield MO 704 PM CDT Mon May 4 2020 .SHORT TERM...(This evening through Tuesday) Issued at 321 PM CDT Mon May 4 2020 As severe storms that produced widespread wind damage over portions of the eastern Ozarks exit the forecast area, another round of strong to severe storms is already developing over northeast Oklahoma. These storms will spread into southern Missouri and may clip southeast Kansas through the late afternoon and early evening. The airmass has become very unstable with surface based CAPE over 2000 j/kg over the southwest corner of Missouri. The advancing cold front has moved a little faster to the south than previously expected, which will help limit the northern extent of the severe weather threat through early and mid evening. The cold front will clear the region by around midnight and bring an end to the severe storm threat. Cooler air spreads into the region behind the front and is expected to drop overnight temperatures into the lower and mid 50s. Clouds will be slow to clear tomorrow until 700 mb trough axis shifts to the east during the afternoon. .LONG TERM...(Tuesday Night through Monday) Issued at 321 PM CDT Mon May 4 2020 Still looks fairly cool with intermittent chances for rain as weak disturbances move through northwest flow aloft. Next round of rain looks to move over the region late Tuesday night into Wednesday morning. Rainfall amounts should be light and better chances will be over central MO, closer to the upper low over the Ohio Valley. A more substantial storm system is expected Thursday night and Friday as a storm system drips out of the Canadian Rockies and a surface low deepens over the Texas Panhandle. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 700 PM CDT Mon May 4 2020 KSGF/KJLN/KBBG tafs: A sfc front is moving through the area now with scattered storms, Expect MVFR/IFR ceilings behind the front for several hours before gradual improvement later in the period. Thunderstorms should clear east of the area after 02z-04z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...DSA
Hazardous weather outlook, May 4, 3:30 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 330 PM CDT Mon May 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 330 PM CDT Mon May 4 2020 ...Severe Storms Possible Through This Evening... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Strong to severe storms will continue along and east of a line from Ava to Camdenton through late afternoon. The strongest storms will be capable of producing hail to the size of quarters and wind gusts to 70 mph. Additional severe thunderstorms will develop over northeast Oklahoma and extreme southern Kansas this afternoon and move eastward into southeast Kansas and the Missouri Ozarks through early evening. Large hail up to the size of tennis balls, damaging wind gusts to 80 mph, and tornadoes will all be possible. The highest potential for tornadoes will be over far southeast Kansas and far southwest Missouri mainly along and west of Interstate 49. However, isolated tornadoes will be across all of the Missouri Ozarks. Localized areas of flooding may occur where multiple rounds of heavy rainfall occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight mainly eat of a line from Fort Leonard Wood to Ava and south of a line from Joplin to Marshfield. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, May 4, 6:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
612 PM CDT Mon May 4 2020
MOZ078-079-050000-
Cedar MO-Polk MO-
612 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND NORTHERN
POLK COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stockton, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
Pomme de Terre Lake... Stockton...
Humansville... Polk...
Fair Play... Flemington...
Umber View Heights... Bearcreek...
Masters... Arnica...
Dunnegan...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3783 9357 3781 9358 3780 9319 3777 9319
3757 9371 3758 9372 3758 9382 3771 9390
3783 9366
TIME...MOT...LOC 2312Z 240DEG 38KT 3767 9376
AlbanoLocal storm report, May 4, 6:26 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL SENECA 36.85N 94.61W
05/04/2020 E1.75 INCH NEWTON MO LAW ENFORCEMENT
&&
SRSpecial weather statement, May 4, 6:33 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Springfield MO 633 PM CDT Mon May 4 2020 MOZ089-050015- Dade MO- 633 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 715 PM CDT... At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over Lockwood, or 8 miles west of Greenfield, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stockton Lake... Greenfield... Lockwood... South Greenfield... Arcola... Neola... Cedarville... Meinert... Sylvania... Bona... A Tornado Watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3729 9408 3758 9407 3757 9364 3737 9377 TIME...MOT...LOC 2333Z 257DEG 31KT 3737 9398 Albano
Local storm report, May 4, 6:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL GOODMAN 36.74N 94.41W
05/04/2020 E1.50 INCH MCDONALD MO EMERGENCY MNGR
&&
SRSpecial weather statement, May 4, 6:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
644 PM CDT Mon May 4 2020
MOZ068-080-050030-
Dallas MO-Hickory MO-
644 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HICKORY AND NORTHWESTERN
DALLAS COUNTIES UNTIL 730 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wheatland, or 7 miles southwest of Hermitage, moving east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Pittsburg... Urbana...
Preston... Flemington...
Nemo... Elkton...
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Missouri.
LAT...LON 3800 9307 3780 9308 3777 9319 3780 9319
3781 9358 3783 9357
TIME...MOT...LOC 2344Z 249DEG 38KT 3785 9340
AlbanoLocal storm report, May 4, 6:54 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 6 NE PINEVILLE 36.65N 94.30W
05/04/2020 E1.75 INCH MCDONALD MO LAW ENFORCEMENT
&&
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:39 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 51 min |
| May 4, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 40 min |
| May 4, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 30 min |
| May 4, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 31 min |
| May 4, 8:32 PM CDT | Special Weather Statement | SGF | Newton | 43 min |
| May 4, 8:36 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| May 4, 9:45 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Hickory, Howell, Laclede, Polk and 3 more | 12 hr |
| May 4, 9:48 PM CDT | River Flood Warning | SGF | Shannon | 24 hr |
| May 5, 8:04 AM CDT | River Flood Warning | SGF | Shannon | 25 hr |
| May 5, 9:04 AM CDT | River Flood Warning | SGF | Pulaski | 25 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.